Oklahoma, 2025

Damaging Winds in Oklahoma, September 1, 2025

September 1, 2025 · NWS OUN · 5 events in 2 counties and zones

An upper-level disturbance, on the western periphery of a larger trough across the eastern United States, led to scattered severe thunderstorms across portions of northern Oklahoma on the afternoon and evening of the 1st. Sufficient instability and wind shear promoted a few semi-organized thunderstorms, producing observations of severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An upper-level disturbance, on the western periphery of a larger trough across the eastern United States, led to scattered severe thunderstorms across portions of northern Oklahoma on the afternoon and evening of the 1st. Sufficient instability and wind shear promoted a few semi-organized thunderstorms, producing observations of severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 1, 12:24 PM CST, 3 hours 59 minutes earlier. Its key messages:

  • Updated at 122 PM CDT Mon Sep 1 2025
  • Chance for strong to severe thunderstorms this afternoon and evening.
  • Warmest day expected to be Wednesday with highs back in the 80s to mid 90s.
  • Cold fronts expected to move through on Tuesday, Wednesday night, and Friday.
Area forecast discussion, Sep 1, 12:24 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
124 PM CDT Mon Sep 1 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 122 PM CDT Mon Sep 1 2025

 - Chance for strong to severe thunderstorms this afternoon and
   evening.

 - Warmest day expected to be Wednesday with highs back in the 80s
   to mid 90s.

 - Cold fronts expected to move through on Tuesday, Wednesday
   night, and Friday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 122 PM CDT Mon Sep 1 2025

A 40-knot mid-level shortwave trough is currently diving
southeastward across Kansas. Synoptic-scale ascent from the trough
and convergence along the attendant surface boundary will likely
result in scattered showers and thunderstorms across southern
Kansas into northern Oklahoma later this afternoon. These
thunderstorms may organize into mini-clusters as they move
southward into the evening hours across northern into perhaps
western Oklahoma.

Instability (~1000 to 1500 J/kg of CAPE) and shear (~30 to 35
knots effective bulk shear) is sufficient for strong to severe
thunderstorms with a threat for large hail and damaging wind
gusts. The greatest threat for severe weather will be through mid-
evening with the risk decreasing after sunset with generally only
remnant showers expected overnight.

Mahale

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 122 PM CDT Mon Sep 1 2025

A slightly cooler air and drier mass will advance southward in
the wake of tonight's system with northerly winds. This should
shift the appreciable rain chances farther to the south and east
with only a 10 to 20% chance across east central into southeast
Oklahoma on Tuesday. The most appreciable cold air advection will
be across the north and east. High temperatures Tuesday afternoon
will range from the low 80s across the east to near 90 deg F
across the southwest.

By Wednesday, southerly winds will return and a low-level thermal
ridge will expand to the north east ahead of the next cold front.
As a result, Wednesday will be a warm day with temperatures near
seasonal averages ranging from the mid 80s to mid 90s deg F. The
aforementioned cold front will move through Wednesday night/early
Thursday with a chance of showers and thunderstorms as a shortwave
trough rotates around a longwave trough across the Great Lakes
region.

Mahale

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1233 AM CDT Mon Sep 1 2025

Again, main impacts from the front Thursday will be felt across
central and northern Oklahoma where temperatures will only rise into
the upper 70s for afternoon highs.

Another large upper trough dives southeast through the Great Lakes
region Thursday night into Friday. Meanwhile, associated surface
cold front will move south through the area bringing additional rain
chances Friday into Saturday. Rain chances continue into Sunday as
southerly return flow and associated warm air advection develops
in advance of shortwave moving through the Rockies. This will also
keep temperatures below normal as well.

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Mon Sep 1 2025

A narrow band of thicker cloud cover with mostly MVFR ceilings is
located almost exactly along the I-35 corridor this afternoon. The
general trend has been for this band to decay, and expect ceilings
to largely return to VFR around 19-20Z. Isolated to widely
scattered thunderstorms are expected to move southward out of
Kansas this evening and tonight into our northern and western
zones. Included PROB30s for this risk at multiple TAF sites. The
chance for fog development tomorrow seems a little lower than it
was this morning given light northerly winds, but with RH trending
toward 100%, included MVFR ceilings and fog in areas that have
seen that over the last week.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  80  62  85 /  20  10   0   0
Hobart OK         65  86  60  92 /  10   0   0   0
Wichita Falls TX  67  87  63  89 /   0   0   0   0
Gage OK           59  81  57  91 /  20   0   0   0
Ponca City OK     63  79  59  86 /  30  10   0  10
Durant OK         67  85  65  87 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...04

In the hours before

Special weather statement, Sep 1, 2:11 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Norman OK
311 PM CDT Mon Sep 1 2025

OKZ004-012045-
Harper OK-
311 PM CDT Mon Sep 1 2025

...A strong thunderstorm will impact portions of northwestern Harper
County through 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Acres, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9953 3683 9950 3683 9987 3700 9984
TIME...MOT...LOC 2011Z 353DEG 14KT 3700 9971

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Sep 1, 3:25 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Norman OK
425 PM CDT Mon Sep 1 2025

OKZ004-009-010-012215-
Woodward OK-Harper OK-Ellis OK-
425 PM CDT Mon Sep 1 2025

...A strong thunderstorm will impact portions of north central Ellis,
central Harper and west central Woodward Counties through 515 PM
CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Buffalo, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo, Fort Supply, and May.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3690 9979 3695 9962 3652 9937 3651 9985
TIME...MOT...LOC 2125Z 343DEG 19KT 3676 9965

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Sep 1, 3:48 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Norman OK
448 PM CDT Mon Sep 1 2025

TXZ084-085-087-012215-
Foard TX-Knox TX-Wilbarger TX-
448 PM CDT Mon Sep 1 2025

...Strong thunderstorms will impact portions of southeastern Foard,
northeastern Knox and southwestern Wilbarger Counties through 515 PM
CDT...

At 448 PM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 14 miles
southwest of Margaret to 7 miles southeast of Crowell to 3 miles west
of Lockett. Movement was south at 30 mph.

HAZARD...Wind gusts of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crowell, Thalia, Gilliland, and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3405 9991 3397 9965 3407 9950 3407 9949
      3408 9948 3409 9948 3413 9941 3392 9934
      3372 9964 3380 9992
TIME...MOT...LOC 2148Z 000DEG 24KT 3396 9987 3391 9964 3408 9943

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mahale
Special weather statement, Sep 1, 3:53 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
453 PM CDT Mon Sep 1 2025

OKZ009-010-012245-
Woodward OK-Ellis OK-
453 PM CDT Mon Sep 1 2025

...A strong thunderstorm will impact portions of north central Ellis
and southwestern Woodward Counties through 545 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Fort Supply, moving south at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Arnett, Gage, Fargo, Fort Supply, and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3659 9953 3621 9934 3614 9978 3659 9980
TIME...MOT...LOC 2153Z 000DEG 24KT 3652 9967

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mahale

The radar

The Vance AFB radar (KVNX), 155 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
September 1, 4:23 PM CST
Where
Ellis County, 0.67 mi ESE of (Gag)gage Airport
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
36.297, -99.769

Gage Airport (KGAG) observation.

Thunderstorm Wind, Ellis

When
September 1, 4:35 PM CST
Where
Ellis County, 0.67 mi ESE of (Gag)gage Airport
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
36.297, -99.769

Gage Airport (KGAG) observation.

Thunderstorm Wind, Ellis

When
September 1, 4:47 PM CST
Where
Ellis County, 3 mi E of Arnett
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.140, -99.716

An estimated wind gust from a broadcast media storm chaser. The location is approximate.

Thunderstorm Wind, Dewey

When
September 1, 5:20 PM CST
Where
Dewey County, 3.21 mi W of Camargo
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
36.029, -99.347

Camargo (CAMA) Mesonet observation.

Thunderstorm Wind, Dewey

When
September 1, 5:25 PM CST
Where
Dewey County, 3.21 mi W of Camargo
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.029, -99.347

Camargo (CAMA) Mesonet observation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289605, 1289606, 1290047, 1289607, 1289608.